Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 57, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Mar 27, 2017, 4:29 PM CDT for 5 counties in Kentucky. It was in force for 46 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2017, 4:29 PM CDT (21:29 UTC)
- Expired
- Mar 27, 2017, 5:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Allen County, KY, Barren County, KY, Edmonson County, KY, Hart County, KY, Monroe County, KY
The radar
The Nashville radar (KOHX), 98 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 4:40 PM CDT | TSTM WND GST 52 | 2 Ese Hays, KY | MEASURED AT THE MROK BARREN COUNTY MESONET SITE WEST OF GLASGOW. |
| Mar 27, 4:48 PM CDT | TSTM WND DMG | 1 Nnw Glasgow, KY | POWER LINES DOWN ON HAPPY VALLEY ROAD IN FRONT OF TAYLOR AUTO SALES. |
| Mar 27, 4:48 PM CDT | TSTM WND DMG | 2 Nnw Glasgow, KY | POWER LINES DOWN ON HAPPY VALLEY ROAD IN FRONT OF TAYLOR AUTO SALES. |
| Mar 27, 4:48 PM CDT | TSTM WND DMG | 2 Nw Horse Cave, KY | SEMI ON INTERSTATE 65 NEAR HORSE CAVE KY IS ON ITS SIDE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 2:24 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
772
WUUS53 KLMK 272129
SVRLMK
KYC003-009-061-099-171-272215-
/O.NEW.KLMK.SV.W.0057.170327T2129Z-170327T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Louisville KY
429 PM CDT MON MAR 27 2017
The National Weather Service in Louisville has issued a
* Severe Thunderstorm Warning for...
Western Monroe County in south central Kentucky...
South central Hart County in central Kentucky...
Allen County in south central Kentucky...
Barren County in south central Kentucky...
Southeastern Edmonson County in south central Kentucky...
* Until 515 PM CDT
* At 428 PM CDT, severe thunderstorms were located along a line
extending from near Plum Springs to 9 miles southeast of Mount
Victor to 9 miles northwest of Westmoreland, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Glasgow, Scottsville, Horse Cave, Cave City, Park City, Fountain
Run, Chalybeate, Red Cross, Coral Hill and Lecta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3664 8628 3706 8611 3707 8617 3710 8622
3710 8624 3713 8631 3725 8577 3715 8576
3714 8578 3711 8577 3711 8576 3701 8575
3663 8590
TIME...MOT...LOC 2128Z 250DEG 36KT 3705 8631 3691 8624 3668 8634
HAIL...1.00IN
WIND...60MPH
$$
TWFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 4:21 PM CDT, 8 minutes earlier.
Area forecast discussion, Mar 27, 4:21 PM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Louisville KY 521 PM EDT Mon Mar 27 2017 .Forecast Update... Issued at 520 PM EDT Mon Mar 27 2017 Latest RAP mesoanalysis has not been handling the amount of available CAPE well, as we've had several hail reports, mostly quarter sized or less, though cannot rule out some larger hail in the pre-frontal airmass from FTK east to KLEX over the next few hours. The other area of concern is with the more linear feature moving near the I-65 corridor in Central KY this hour. This area has the most potential instability to work with, as temperatures are well into the 70s along our border with TN. Seeing some bowing segments within this line and have issue warnings accordingly. HPX radar was showing winds closer to 70 mph with this line, but have not had any reports near that level just yet. && .Short Term...(This evening through Tuesday night) Issued at 330 PM EDT Mon Mar 27 2017 ...Severe Storms Possible Late This Afternoon and Evening... Strong to severe storms are likely this afternoon with much of the area under a Severe Thunderstorm Watch through this evening. These storms are courtesy of a low pressure system moving northeast through southern IN/northern KY. 1000-2000 j/kg of CAPE has developed south of the warm front which was over southern IN as of 315pm EDT. 30-40 kts deep layer shear is supportive of both discrete cells which we're seeing on radar in our region currently and will be supportive of the line of storms over western KY which is progged to move east through the region between 5pm-midnight tonight. ======================== Storm Threats & Timing ======================== Cellular convection will pose a large hail/damaging wind/isld tornado threat between now and 8pm EDT. Expect mainly a damaging wind threat with the line of storms but small hail and a brief spin-up will be possible as well between 5pm and midnight EDT. ========================= Convection should decrease after midnight with elevated showers and perhaps an isld t-storm during the early morning hours in the wake of the evening complex. Overnight lows will range through the 50s. For Tuesday, expect some lingering rain showers mainly east of I-65 before the area becomes totally dry late in the day. High temperatures will be in the 60s. Lows Tues night will range through the upper 40s/lower 50s. .Long Term...(Wednesday through Monday) Issued at 345 PM EDT Sun Mar 26 2017 Expect dry weather on Wednesday before the pattern turns active again for the latter portion of the week. A strong low pressure system will bring the chance for showers/storms to the region beginning on Thu/Fri. Depending on exact evolution and timing, some of these storms could be on the strong side. Thu looks to the be the warmest day in the long term period with highs in the mid to upper 70s across much of the area. For the weekend, expect dry weather and slightly cooler temps with highs dropping back into the 60s. Another low pressure system looks to approach the area again by the beginning of the work week next week. && .Aviation...(18Z TAF Issuance) Issued at 131 PM EDT Mon Mar 27 2017 Main threat for this afternoon and early evening is the threat of thunderstorms, some of which could be strong to severe. A warm and moist airmass is moving into the region ahead of a surface low moving into the mid Mississippi River Valley. Showers and storms are already ongoing across SE Missouri/W Tennessee/N Mississippi and will quickly move into our area this afternoon. BWG will see the first round of storms as early as 2 PM CDT, with the best threat lasting until 8 PM CDT. Lightning, brief heavy rain, gusty winds, and hail are the main threats. Expect reduced visibilities and ceilings at times. SDF/LEX timing for the biggest threat should occur between 5 PM and 10 PM EDT. Lightning, brief heavy rain, and gusty winds are the main threats. Expect reduced visibilities and ceilings at times. Main storm threat diminishes around the latter part of the timing windows mentioned above, however may be followed by shower activity into the overnight. A return to dry conditions should return shortly after midnight as a weak cold front swings through and winds veer to the SW and W. Concerned about some low ceilings as we move toward dawn on Tuesday and will advertise fuel-alternate prevailing. Can't rule out IFR toward dawn but will hold off mention until confidence is higher. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Update...RJS Short Term...AMS Long Term...AMS Aviation...BJS
Hazardous weather outlook, Mar 27, 2:55 PM CDT, 1 hour 34 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 355 PM EDT Mon Mar 27 2017 INZ084-089>092-KYZ023>043-045>049-053>057-061>067-070>078-081-082- 282000- Crawford-Perry-Harrison-Floyd-Clark-Hancock-Breckinridge-Meade-Ohio- Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby- Franklin-Scott-Spencer-Anderson-Woodford-Fayette-Bourbon-Nicholas- Nelson-Washington-Mercer-Jessamine-Larue-Marion-Boyle-Garrard- Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan-Warren- Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland- Clinton- Including the cities of English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 355 PM EDT Mon Mar 27 2017 /255 PM CDT Mon Mar 27 2017/ ...SEVERE THUNDERSTORM WATCH 91 IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Severe thunderstorms are possible late this afternoon and evening. The most likely hazard is damaging winds, but there is some potential for large hail and brief spin-up tornadoes, especially in central Kentucky along and west of Interstate 65. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms will be possible again Thursday into Friday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report hail of any size and wind damage today and tonight. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. INZ076>079-083-282000- Orange-Washington-Scott-Jefferson-Dubois- Including the cities of Paoli, Salem, Scottsburg, Madison, and Jasper 355 PM EDT Mon Mar 27 2017 This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Strong to severe thunderstorms are possible this afternoon and evening. The most likely hazard is damaging winds, but there is some potential for large hail as well. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms will be possible again Thursday into Friday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report hail of any size and wind damage today and tonight. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. AMS
In the hours before
Local storm report, Mar 27, 4:00 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
500 PM EDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL 3 SSE RADCLIFF 37.78N 85.91W
03/27/2017 E1.00 INCH HARDIN KY BROADCAST MEDIA
.
&&
KDWSpecial weather statement, Mar 27, 4:07 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Louisville KY
507 PM EDT MON MAR 27 2017
INZ090-KYZ025-028-029-272130-
Harrison-Bullitt-Meade-Hardin-
507 PM EDT MON MAR 27 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HARRISON...
SOUTHEASTERN MEADE...NORTH CENTRAL HARDIN AND WEST CENTRAL BULLITT
COUNTIES...
At 507 PM EDT, a strong thunderstorm was located near Brandenburg,
moving northeast at 30 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Muldraugh, West Point, Elizabeth, Ekron, Laconia, Cupio, Rosewood,
Evans Landing, New Boston and Rock Haven.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3815 8595 3809 8591 3807 8592 3803 8592
3800 8595 3800 8593 3801 8591 3803 8590
3804 8588 3799 8584 3783 8608 3793 8621
TIME...MOT...LOC 2107Z 228DEG 27KT 3793 8608
SCHOETTMERSpecial weather statement, Mar 27, 4:17 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Louisville KY
517 PM EDT MON MAR 27 2017
KYZ029-045-272145-
Bullitt-Nelson-
517 PM EDT MON MAR 27 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NELSON AND CENTRAL
BULLITT COUNTIES...
At 517 PM EDT, a strong thunderstorm was located 7 miles south of
Shepherdsville, moving northeast at 30 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Shepherdsville, Mount Washington, Lebanon Junction, Ridgetop,
Highgrove, Solitude, Bardstown Junction, Hobbs, Smithville and
Scuffletown.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3807 8558 3807 8555 3802 8551 3801 8551
3799 8549 3794 8545 3784 8573 3789 8577
3808 8561
TIME...MOT...LOC 2117Z 228DEG 25KT 3788 8570
SCHOETTMERLocal storm report, Mar 27, 4:25 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
525 PM EDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TSTM WND GST 1 ESE BOWLING GREEN 36.97N 86.42W
03/27/2017 M49 MPH WARREN KY ASOS
MEASURED AT BWG AIRPORT.
&&
RJSLocal storm report, Mar 27, 4:27 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
527 PM EDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL 1 ESE BOWLING GREEN 36.97N 86.42W
03/27/2017 E0.88 INCH WARREN KY PUBLIC
.
&&
NWS LOUISVILLE KY
IRIS SYSTEMLocal storm report, Mar 27, 4:28 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
528 PM EDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL 2 NE MILLWOOD 37.47N 86.48W
03/27/2017 E0.50 INCH GRAYSON KY PUBLIC
.
&&
KDWThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 1:49 PM CDT | Special Weather Statement | LMK | Ohio | 26 min |
| Mar 27, 2:11 PM CDT | Severe Thunderstorm Warning | LMK | Ohio | 34 min |
| Mar 27, 2:33 PM CDT | Special Weather Statement | LMK | Ohio | 27 min |
| Mar 27, 2:39 PM CDT | Special Weather Statement | LMK | Green | 36 min |
| Mar 27, 2:42 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Green, Metcalfe | 14 min |
| Mar 27, 2:45 PM CDT | Special Weather Statement | LMK | Breckinridge | 30 min |
| Mar 27, 2:49 PM CDT | Special Weather Statement | LMK | Breckinridge | 26 min |
| Mar 27, 3:08 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin | 37 min |
| Mar 27, 3:13 PM CDT | Special Weather Statement | LMK | Breckinridge | 32 min |
| Mar 27, 3:25 PM CDT | Special Weather Statement | LMK | Casey | 20 min |
| Mar 27, 3:26 PM CDT | Special Weather Statement | LMK | Butler, Edmonson, Grayson, Logan, Ohio, Simpson and 1 more | 49 min |
| Mar 27, 3:32 PM CDT | Severe Thunderstorm Warning | LMK | Ohio | 28 min |
| Mar 27, 3:36 PM CDT | Special Weather Statement | LMK | Garrard | 24 min |
| Mar 27, 3:39 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Nelson | 36 min |
| Mar 27, 3:43 PM CDT | Severe Thunderstorm Warning | LMK | Boyle, Garrard, Lincoln | 47 min |
| Mar 27, 3:45 PM CDT | Flash Flood Warning | LMK | Ohio | 3 hr |
| Mar 27, 3:54 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Edmonson, Logan, Simpson, Warren | 51 min |
| Mar 27, 3:58 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hancock, Hardin, Ohio | 47 min |
| Mar 27, 4:00 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Nelson, Shelby, Spencer | 30 min |
| Mar 27, 4:01 PM CDT | Severe Thunderstorm Warning | LMK | Casey, Garrard, Lincoln | 44 min |
| Mar 27, 4:07 PM CDT | Special Weather Statement | LMK | Meade | 23 min |
| Mar 27, 4:14 PM CDT | Severe Thunderstorm Warning | LMK | Garrard, Madison | 46 min |
| Mar 27, 4:17 PM CDT | Special Weather Statement | LMK | Bullitt | 28 min |
| Mar 27, 4:33 PM CDT | Areal Flood Advisory | LMK | Bullitt | 117 min |
| Mar 27, 4:36 PM CDT | Special Weather Statement | LMK | Hardin, Meade | 24 min |
| Mar 27, 4:39 PM CDT | Severe Thunderstorm Warning | LMK | Hardin | 36 min |
| Mar 27, 4:52 PM CDT | Special Weather Statement | LMK | Anderson, Spencer | 38 min |
| Mar 27, 5:02 PM CDT | Special Weather Statement | LMK | Oldham | 28 min |
| Mar 27, 5:06 PM CDT | Special Weather Statement | LMK | Adair, Green, Metcalfe | 39 min |
| Mar 27, 5:06 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Nelson, Spencer | 24 min |
| Mar 27, 5:11 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Shelby | 34 min |
| Mar 27, 5:31 PM CDT | Special Weather Statement | LMK | Nelson, Spencer, Washington | 29 min |
| Mar 27, 5:32 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Green, Russell, Taylor | 28 min |
| Mar 27, 5:35 PM CDT | Severe Thunderstorm Warning | LMK | Franklin, Scott, Woodford | 25 min |
| Mar 27, 5:38 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Mercer, Nelson, Washington | 37 min |
| Mar 27, 5:53 PM CDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland, Russell | 37 min |
| Mar 27, 5:59 PM CDT | Tornado Warning | LMK | Mercer, Washington | 16 min |
| Mar 27, 6:01 PM CDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Fayette, Garrard, Jessamine, Lincoln and 2 more | 44 min |
| Mar 27, 6:04 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Fayette, Franklin, Jessamine, Mercer, Scott and 1 more | 26 min |
| Mar 27, 6:18 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Harrison, Scott | 27 min |
| Mar 27, 6:30 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Harrison, Jessamine, Scott and 1 more | 45 min |
| Mar 27, 6:43 PM CDT | Special Weather Statement | LMK | Clark, Madison | 17 min |
| Mar 27, 6:46 PM CDT | Severe Thunderstorm Warning | LMK | Clark, Madison | 14 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.